Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 38, NWS Honolulu, HI

December 30, 2006Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 30, 2006, 3:43 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Dec 30, 2006, 4:00 PM HST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2006, 3:43 PM HST (01:43 UTC)
In effect from
Dec 30, 2006, 4:00 PM HST
Expired
Jan 1, 2007, 5:00 AM HST
In force
37 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2006-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2006-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 310143
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 PM HST SAT DEC 30 2006

...WIND ADVISORY FOR HALEAKALA SUMMIT AND THE BIG ISLAND SUMMITS
THROUGH SUNDAY AFTERNOON...

.OVERVIEW...STRENGTHENING HIGH PRESSURE ALOFT JUST NORTH OF THE
STATE WILL PRODUCE STRONG EAST WINDS OVER SUMMITS OF HALEAKALA AND
THE BIG ISLAND TONIGHT AND SUNDAY. WINDS WILL BEGIN TO EASE SUNDAY
NIGHT AS THE HIGH MOVES OFF TO THE NORTHEAST.

HIZ022-028-311445-
/O.NEW.PHFO.WI.Y.0038.061231T0200Z-070101T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
343 PM HST SAT DEC 30 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

EAST WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
WROE
1 follow-up statement
000 
WWHW70 PHFO 311258
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
258 AM HST SUN DEC 31 2006

...WIND ADVISORY FOR HALEAKALA SUMMIT AND THE BIG ISLAND SUMMITS
THROUGH SUNDAY NIGHT...

.OVERVIEW...HIGH PRESSURE ALOFT JUST NORTH OF THE STATE CONTINUES
TO PRODUCE STRONG EAST WINDS OVER THE SUMMITS OF HALEAKALA AND THE
BIG ISLAND. WINDS ARE LIKELY TO CONTINUE TODAY AND TONIGHT BEFORE
WEAKENING BY MONDAY MORNING AS THE HIGH MOVES OFF TO THE
NORTHEAST.

HIZ022-028-010200-
/O.EXT.PHFO.WI.Y.0038.000000T0000Z-070101T1500Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
258 AM HST SUN DEC 31 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM HST MONDAY...

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH HIGHER GUSTS
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 30, 10:00 AM HST, 5 hours 43 minutes earlier.

Area forecast discussion, Dec 30, 10:00 AM HST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST SAT DEC 30 2006

.SYNOPSIS...A RATHER DRY TRADE WIND PATTERN WILL CONTINUE ACROSS THE
ISLANDS INTO EARLY NEXT WEEK...WITH MODERATE TRADE WIND SPEEDS AND
CLOUDS AND SHOWERS FAVORING WINDWARD AND MAUKA AREAS. AN UPPER LOW
PASSING SOUTH OF THE ISLANDS MAY INCREASE SHOWERS FOR THE BIG ISLAND
DURING THE MIDDLE OF THE WEEK...AND A WEAKENING COLD FRONT WILL
APPROACH KAUAI NEXT THURSDAY. THE END OF THE WORK WEEK WILL FEATURE
AN INCREASE IN TRADE WINDS.

&&

.DISCUSSION...A RIDGE NORTH OF THE STATE AND A STABLE ATMOSPHERE
WILL MAINTAIN MODERATE TRADE WINDS AND RELATIVELY DRY WEATHER FOR
THE REMAINDER OF THE HOLIDAY WEEKEND. THE RIDGE IS ABOUT 450 MILES
NORTH OF KAUAI AND IS MOVING SOUTH SLOWLY. AS THE RIDGE MOVES
CLOSER...TRADE WINDS WILL SLOWLY EASE JUST A NOTCH BUT WILL REMAIN
AT MODERATE LEVELS THROUGH MONDAY NIGHT. THE BAND OF SHOWERS THAT
AFFECTED THE ISLANDS DURING THE PAST COUPLE OF DAYS HAS THINNED
SUBSTANTIALLY AND LIFTED JUST NORTH OF KAUAI. WITH NO OTHER
ORGANIZED AREAS OF MOISTURE NEARBY...SHOWERS WILL BE CONFINED MAINLY
TO WINDWARD AND MOUNTAIN AREAS THROUGH THE WEEKEND.

CHANGES ARE IN STORE FOR THE MIDDLE OF NEXT WEEK AS WEATHER SYSTEMS
APPROACH FROM BOTH ENDS OF THE STATE. FIRST...THE UPPER TROUGH NOW
EAST OF THE ISLANDS WILL PINCH OFF AN UPPER LOW WHICH WILL THEN
DRIFT SOUTH OF THE STATE. THIS MAY CAUSE AN INCREASE IN TRADE WIND
SHOWERS FOR THE BIG ISLAND TUESDAY NIGHT AND WEDNESDAY. AT THE SAME
TIME...A WEAKENING FRONT WILL APPROACH KAUAI FROM THE NORTHWEST. AT
THIS TIME...IT LOOKS LIKE THIS FEATURE WILL STALL NEAR THE GARDEN
ISLE WEDNESDAY NIGHT...THOUGH FINE TUNING WILL BE NECESSARY. AS THE
FRONT IS DISSIPATING...A STRONG HIGH WILL PASS NORTH OF THE
ISLANDS...BOOSTING TRADE WINDS SIGNIFICANTLY WEDNESDAY NIGHT AND
THURSDAY.

&&

.MARINE...A VERY LARGE WEST-NORTHWEST SWELL IS EXPECTED TO ARRIVE
LATE MONDAY. THIS SWELL MAY PRODUCE SURF HEIGHTS AT OR ABOVE THE
WARNING LEVEL ALONG NORTH AND WEST FACING SHORES TUESDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE

&&

WROE

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.